Alert archive / Indiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 9, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 23, 2022, 2:04 PM EDT for Adams County, Allen County, Wells County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2022, 2:04 PM EDT (18:04 UTC)
- Expired
- Mar 23, 2022, 2:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IN, Allen County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 496 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
414
WUUS53 KIWX 231804
SVRIWX
INC001-003-179-231845-
/O.NEW.KIWX.SV.W.0009.220323T1804Z-220323T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
204 PM EDT Wed Mar 23 2022
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southeastern Allen County in northeastern Indiana...
Eastern Wells County in northeastern Indiana...
Northwestern Adams County in northeastern Indiana...
* Until 245 PM EDT.
* At 204 PM EDT, severe thunderstorms were located along a line
extending from Bluffton to 8 miles northeast of Montpelier, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bluffton, Decatur, Middletown, Preble, Nottingham, Vera Cruz,
Magley, Travisville, Craigville, Poe, Murray, Reiffsburg, Peterson,
Monmouth, Petroleum, Maples, North Oaks, Tocsin, Hoagland and
Kingsland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4109 8495 4088 8484 4057 8516 4076 8525
TIME...MOT...LOC 1804Z 214DEG 28KT 4075 8520 4063 8515
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FISHER1 follow-up statement
322
WWUS53 KIWX 231827
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
227 PM EDT Wed Mar 23 2022
INC179-231836-
/O.CAN.KIWX.SV.W.0009.000000T0000Z-220323T1845Z/
Wells IN-
227 PM EDT Wed Mar 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WELLS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Indiana.
LAT...LON 4083 8507 4092 8507 4092 8510 4109 8495
4090 8485 4076 8503
TIME...MOT...LOC 1826Z 212DEG 32KT 4094 8507 4082 8498
$$
INC001-003-231845-
/O.CON.KIWX.SV.W.0009.000000T0000Z-220323T1845Z/
Allen IN-Adams IN-
227 PM EDT Wed Mar 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN ALLEN AND NORTHWESTERN ADAMS COUNTIES...
At 226 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Ossian to near Decatur, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Decatur, Middletown, Preble, Magley, Hoagland, Peterson, Monmouth,
Maples and Poe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4083 8507 4092 8507 4092 8510 4109 8495
4090 8485 4076 8503
TIME...MOT...LOC 1826Z 212DEG 32KT 4094 8507 4082 8498
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:44 PM EDT, 20 minutes earlier.
Area forecast discussion, Mar 23, 1:44 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 144 PM EDT Wed Mar 23 2022 .SYNOPSIS... Issued at 144 PM EDT Wed Mar 23 2022 Showers and scattered thunderstorms, some with damaging winds and small hail across eastern Indiana and northwest Ohio will occur afternoon into this evening. Periodic showers, possibly mixed with snow at times Friday night into Saturday morning will persist the next several days. Cool temperatures mostly in the 40s are expected through mid next week. && .SHORT TERM...(Tonight and Thursday) Issued at 102 PM EDT Wed Mar 23 2022 Developing low topped storms along and ahead of sfc occlusion through srn IN will race nwd through this aftn with some severe risk (wind) I-69 east where better sfc based destabilization is ongoing. Otherwise sharp mid level dryslot will squelch much else until late tonight nw half as upper low to the west releases into lower MI. On Thu cold rain will persist across mainly nw half in proximity to cold upper trough axis with diurnally driven isold showers se half in the aftn. && .LONG TERM...(Friday through Tuesday) Issued at 102 PM EDT Wed Mar 23 2022 Unseasonably cold as ern NOAM blocking persists. Secondary disturbance digs se across the wrn lakes late Fri and will spread mainly snow Fri night into Sat morning. However relatively warm ground will constrain any potential light snow accumulation to grass sfcs. Ern NOAM upper troughing will be slow to breakdown upstream of upper blocking ridge through Greenland through early next week while renewed deep cyclone development returns to the cntrl plains. Some rain likely with this sys within downstream warm advection pattern Tue before this sys lifts out through the ern US Wed-Thu. Temps through the period remaining well below normal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 144 PM EDT Wed Mar 23 2022 Sfc analysis this aftn depicted the main low over central IL with secondary low over central IN and the wmfnt extending across IN into western OH. The temp deferential was 20 to 25 degrees from southern MI to nw OH. Tstms have quickly fired over far eastern IN lifting nwd toward MI. The sfc low will slowly lift newd into MI by th end of the fcst period. The threat for svr tstms will continue through the evening hours before ending in the 00Z to 03Z time period. There will be a continued chance for showers through the night at KSBN where the low moves across. Winds will stay elevated in the 10-15 kt range through the night and Thursday morning. Cigs will remain MVFR at KSBN while briefly raising to VFR at KFWA this aftn and evening before lowering to MVFR after midnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MF SHORT TERM...T LONG TERM...T AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 23, 12:18 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1218 PM EDT Wed Mar 23 2022 INZ003>009-012>017-020-022>025-032-MIZ077>081-OHZ001-002-241000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami- Wabash-Huntington-Grant-Berrien-Cass MI-St. Joseph MI-Branch- Hillsdale-Williams-Fulton OH- 1218 PM EDT Wed Mar 23 2022 /1118 AM CDT Wed Mar 23 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms with gusty winds are possible this afternoon into early this evening. Additional rainfall will continue to cause minor river flooding on some rivers. Also, field flooding and flooding of low lying areas will persist. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rainfall Thursday will continue to cause minor river flooding on some rivers. Also, field flooding and flooding of low lying areas will persist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ018-026-027-033-034-OHZ004-005-015-016-024-025-241000- Allen IN-Wells-Adams-Blackford-Jay-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 1218 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Severe storms with damaging winds and large hail are possible this afternoon into early this evening. Additional rainfall will continue to cause minor river flooding on some rivers. Also, field flooding and flooding of low lying areas will persist. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rainfall Thursday will continue to cause minor river flooding on some rivers. Also, field flooding and flooding of low lying areas will persist. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later this afternoon. LMZ043-046-241000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1218 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. |No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Conditions hazardous to small craft are likely this weekend.
In the hours before
Special weather statement, Mar 23, 1:06 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Northern Indiana
106 PM EDT Wed Mar 23 2022
INZ015-016-022>025-032-231730-
Miami IN-Wabash IN-Huntington IN-Kosciusko IN-Cass IN-Fulton IN-
Grant IN-
106 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of Wabash, Grant,
southwestern Huntington, eastern Fulton, southwestern Kosciusko,
northeastern Cass and Miami Counties through 130 PM EDT...
At 105 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mexico to near La Fontaine to near
Alexandria. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Peru, La Fontaine and Mexico around 110 PM EDT.
Marion and Wabash around 125 PM EDT.
Other locations in the path of these storms include Gas City, Upland,
Jonesboro, Akron and Andrews.
This includes Interstate 69 in Indiana between mile markers 255 and
272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4038 8576 4060 8585 4079 8625 4117 8613
4117 8606 4119 8605 4101 8568 4100 8568
4099 8563 4053 8544 4038 8558
TIME...MOT...LOC 1705Z 203DEG 27KT 4082 8615 4066 8582 4033 8569
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHERSpecial weather statement, Mar 23, 1:49 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
149 PM EDT Wed Mar 23 2022
INZ008-017-018-025-026-032-231830-
Whitley IN-Noble IN-Huntington IN-Wells IN-Allen IN-Grant IN-
149 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of western Allen,
southeastern Noble, northeastern Grant, southeastern Whitley,
Huntington and northern Wells Counties through 230 PM EDT...
At 148 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntington to 10 miles southwest of Markle
to near Van Buren. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Huntington around 155 PM EDT.
Markle around 205 PM EDT.
Other locations in the path of these storms include Fort Wayne and
Ossian.
This includes the following highways...
Interstate 469 between mile markers 0 and 13.
Interstate 69 in Indiana between mile markers 269 and 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4057 8553 4065 8553 4084 8562 4138 8521
4134 8519 4127 8519 4126 8515 4113 8508
4092 8505 4092 8507 4084 8507
TIME...MOT...LOC 1748Z 215DEG 30KT 4084 8554 4072 8547 4060 8546
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HC/FisherThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:36 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Mar 23, 11:36 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 19 hr |
| Mar 23, 1:06 PM EDT | Special Weather Statement | IWX | Grant, Miami, Wabash | 24 min |
| Mar 23, 1:49 PM EDT | Special Weather Statement | IWX | Huntington | 41 min |
| Mar 23, 1:57 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wells, Whitley | 48 min |
| Mar 23, 2:42 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 48 min |
| Mar 23, 3:27 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 17 min |
| Mar 23, 4:48 PM EDT | Special Weather Statement | IWX | DeKalb, Elkhart, LaGrange, Noble, Whitley | 42 min |
| Mar 23, 5:33 PM EDT | Special Weather Statement | IWX | DeKalb, LaGrange, Steuben | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.